User: Guest  Login
Document type:
Zeitschriftenaufsatz 
Author(s):
Cottone, D. ; Paola, M.D. 
Title:
On the use of fractional calculus for the probabilistic characterization of random variables 
Abstract:
In this paper, the classical problem of the probabilistic characterization of a random variable is reexamined. A random variable is usually described by the probability density function (PDF) or by its Fourier transform, namely the characteristic function (CF). The CF can be further expressed by a Taylor series involving the moments of the random variable. However, in some circumstances, the moments do not exist and the Taylor expansion of the CF is useless. This happens for example in the case...    »
 
Keywords:
Fractional calculus; Generalized Taylor series; Complex order moments; Fractional moments; Characteristic function series; Probability density function series 
Dewey Decimal Classification:
620 Ingenieurwissenschaften 
Journal title:
Probabilistic Engineering Mechanics 
Year:
2009 
Journal volume:
24 
Journal issue:
Pages contribution:
321–330 
Reviewed:
ja 
Language:
en 
Publisher:
Elsevier 
TUM Institution:
FG Risikoanalyse und Zuverlässigkeit